Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235430] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Guibas, LJ; Murali, TM; Vitter, JS, Cylindrical static and kinetic binary space partitions, Computational Geometry: Theory and Applications, vol. 16 no. 2 (2000), pp. 103-127
    (last updated on 2017/12/15)

    Abstract:
    We describe the first known algorithm for efficiently maintaining a Binary Space Partition (BSP) for n continuously moving segments in the plane, whose interiors remain disjoint throughout the motion. Under reasonable assumptions on the motion, we show that the total number of times this BSP changes is O(n2), and that we can update the BSP in O(log n) expected time per change. Throughout the motion, the expected size of the BSP is O(n log n). We also consider the problem of constructing a BSP for n static triangles with pairwise-disjoint interiors in ℝ3. We present a randomized algorithm that constructs a BSP of size O(n2) in O(n2log2 n) expected time. We also describe a deterministic algorithm that constructs a BSP of size O((n + k) log2 n) and height O(log n) in O((n + k) log3 n) time, where k is the number of intersection points between the edges of the projections of the triangles onto the xy-plane. This is the first known algorithm that constructs a BSP of O(log n) height for disjoint triangles in ℝ3. © 2000 Elsevier Science B.V. All rights reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320